MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician made a pass using the jetd with a neuron max 6f 088 long sheath (neuron max).However, while retracting, the jetd tip broke off inside the distal end of the neuron max.Therefore, the neuron max was removed with the broken tip inside.The procedure was completed using a new jetd and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jetd was fractured approximately 131.0 cm from the hub.The jetd was kinked approximately 12.0, 17.0, 19.0, 77.5, and 82.0 cm from the hub.The jetd was ovalized approximately 73.0 and 122.0 thru 128.0 cm from the hub.The jetd started to stretch approximately 129.0 cm from the hub.Conclusions: evaluation of the returned jetd confirmed that the catheter was fractured.If the catheter is retracted against resistance, damage such as fracture may occur.The neuron max identified in the complaint was not returned for evaluation; therefore, the root cause of resistance could not be determined.During the functional test, the damaged jetd was advanced through a demonstration neuron max without an issue.Further evaluation of the returned jetd revealed that the catheter was kinked, ovalized, and stretched.The stretching likely occurred from retracting against resistance prior to the fracture.The kinks and ovalization were likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9214128
Report Number3005168196-2019-01958
Device Sequence Number2388214
Product Code NRY
UDI-Device Identifier00814548019734
UDI-Public00814548019734
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue Number5MAXJETD
Device Lot NumberF87490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Date Report Sent to FDA01/01/2005